Alert archive / Illinois / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 37, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 2, 1998, 5:15 PM CDT for Henderson County, Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 1998, 5:15 PM CDT (22:15 UTC)
- Expired
- May 2, 1998, 6:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Henderson County, IL
The radar
The Quad Cities radar (KDVN), 93 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
172 WUUS1 KMLI 022216 RRA SVRMLI ILC071-022315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 515 PM CDT SAT MAY 2 1998 THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENDERSON COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 615 PM CDT * AT 512 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHEAST OF BURLINGTON OR 1 MILE SOUTH OF DECORRA MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR DECORRA AROUND 518 PM CDT HOPPER AROUND 520 PM CDT OLENA AROUND 521 PM CDT STRONGHURST AROUND 525 PM CDT RARITAN AROUND 525 PM CDT THIS STORM HAS A HIGH PROBABILITY OF LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS JDH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 1:45 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 2, 1:45 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 145 PM CDT SAT MAY 2 1998 THE 18Z SURFACE ANALYSIS SHOWED A TROUGH DRAPED THROUGH THE MIDWEST FROM CENTRAL LAKE MI TO KMSN TO KSQI TO KUIN TO OK. A WEAK BAND OF SHRA IS NOTED ALONG THE TROUGH. AIR AHEAD OF THE TROUGH PER ADAP/ADAS IS WEAKLY UNSTABLE WITH CAPES AROUND 500J/KG. BEHIND THE FRONT AT LEAST AT THE SURFACE THINGS HAVE STABILIZED. COLD POOL ALOFT OVER WESTERN IA IS ASSISTING CONVECTIVE ACTIVITY OUT THERE. IT APPEARS THAT UNTIL THE COLD POOL MOVES INTO EASTERN IA...TSRA ACTIVITY WILL BE LIMITED THIS AFTERNOON. TONIGHT/S CONCERN IS PRECIPITATION. THE 12Z ETA/NGM/AVN INITIALIZED ALRIGHT AND AT 18Z REPRESENTED REALITY. THE STRONG UPPER LOW WILL MOVE INTO SOUTHERN IL BY MORNING. -25C AIR ALOFT WILL MAKE THE 850-500MB LAPSE RATE CONDITIONALLY UNSTABLE. Q-VECTOR CONVERGENCE IS NOTED OVER EASTERN IOWA AROUND 00Z WHICH SHOULD HELP CONVECTIVE ELEMENTS...ALSO IN THE LEFT EXIT REGION OF A 75KT UPPER LEVEL JET ROTATING AROUND THE LOW. WITH THE LOSS OF SOLAR INSOLATION AROUND 800 PM...ACTIVITY WILL BE ON THE WANE WITH WRAP AROUND PRECIPITATION IN THE DEFORMATION ZONE MAINLY NORTH OF KAWG-KGBG EXPECTED. THIS AGREES WITH MODEL UPSIDENCE AND QPF DATA. SURFACE TRAJECTORIES ARE IN GOOD AGREEMENT WITH FWC/FAN GUIDANCE AND WILL GENERALLY FOLLOW. THE CURRENT ZONE FORECAST IS IN PRETTY GOOD SHAPE WITH THE ADDITION OF SOME STORMINESS IN EASTERN IA AND EXTENDED POPS NORTH OF KAWG-KGBG INTO THE OVERNIGHT HOURS. CID 46/60 DBQ 49/60 MLI 47/50 BRL 51/40 HELGESON
Nearby
Severe Thunderstorm Warnings in Illinois, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.